Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 10, 2021, 5:48 PM CDT for Rush County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 5:48 PM CDT (22:48 UTC)
- Expired
- Aug 10, 2021, 6:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.88 in
- Wind
- 40
County Rush County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -516 J/kg
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WWUS83 KDDC 102248
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
548 PM CDT Tue Aug 10 2021
KSZ046-065-102315-
Rush KS-Pawnee KS-
548 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern Pawnee
and southwestern Rush Counties through 615 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nekoma, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rush Center and Nekoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3825 9940 3833 9957 3856 9950 3848 9922
TIME...MOT...LOC 2248Z 205DEG 15KT 3835 9946
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:46 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 10, 2:46 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion...corrected National Weather Service Dodge City KS 246 PM CDT Tue Aug 10 2021 ...updated aviation section... .SHORT TERM...(This evening through Wednesday) Issued at 244 PM CDT Tue Aug 10 2021 An area of mid level showers south of I-70 was developing and shifting east in the 700 mb confluence zone over central Kansas , a notable radar fineline was also spreading south ahead of this feature and may end up having an impact of where if at all convection is able to develop this afternoon. The Convective allowing models, notably the latest HRRR run shows convection as early as 5 PM around DDc and spreading northeast along the prefrontal trough (ahead of synoptic surface front near KS/NE line. Convection wise- deep bulk shear is lack, and even effective shear is mostly below critical limits for well organized storms. The trend for effective shear appears increasing however and the surface based inhibition will still need to be overcome late this afternoon. All this points to more likely of a later than the models are showing or even less overall coverage. The good news is that the peak of hottest temperatures for the next week or more is right now, as a cooler airmass over the northern Plains influences western Kansas in the coming days. The cold front now near the NE/KS line will sag south Tonight and Wednesday. providing another focus for thunderstorms late in the day on Wednesday, with a much similar convective environment as Today. .LONG TERM...(Wednesday night through Tuesday) Issued at 244 PM CDT Tue Aug 10 2021 Overall a cooling period can be expected with high temperatures settling back into the mid 80s and low 90s for a general range over the next 7-10 days.In the short term, still very warm air will descend off the higher terrain as the surface boundary meanders over the central plains and strong mid level cyclonic jetstream flow remains entrenched over southern Canada and the Northern Great Plains/Great Lakes region. With time this will gradually retrograde the upper ridge back westward and much less hot but still summerlike temperatures will be seen over western Kansas. With a weak northwest flow the setup my be one of possibility of diurnal MCS opportunity, best diagnosed on a day by day basis. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1152 AM CDT Tue Aug 10 2021 An area of accas showers is noted on radar oriented sw to ne across west central Kansas associated with the 700 mb level confluent zone. At the surface a broad area of relative low pressure exists as a pre-frontal trough ahead of a surface cold front over the Nebraska Kansas line. The convective allowing models are generating thunderstorms within this surface tough axis as early as around 00 UTC this afternoon, with potential for isolated severe storms given overall CAPE and shear that is present. The warm air aloft in excess of 15 C and large area of surface inhibition need to be eroded remain a hindrance to any widespread severe weather. Otherwise expect VFR conditions with best opportunity for early evening thunderstorm outflow in the vicinity of HYS or DDC, with much lower chances around LBL or GCK. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 101 70 97 / 20 10 10 10 GCK 68 100 66 96 / 10 10 10 20 EHA 68 98 66 93 / 30 10 10 20 LBL 70 99 68 95 / 20 10 10 20 HYS 71 101 69 97 / 20 10 10 20 P28 76 101 72 99 / 10 10 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for KSZ065-066-079>081- 088>090. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous weather outlook, Aug 10, 2:30 AM CDT, 15 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 230 AM CDT Tue Aug 10 2021 KSZ030-031-043>046-061>066-074>081-084>090-110730- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 230 AM CDT Tue Aug 10 2021 /130 AM MDT Tue Aug 10 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated thunderstorms are expected Tuesday afternoon and evening. Coverage will be limited, but the strongest storms will be capable of outflow winds to near 60 mph and small hail. High end severe weather is not expected. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Significant risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Shower and thunderstorm coverage is expected to increase during the Friday through Sunday time frame. The primary convective risks during this time will be dangerous lightning and locally heavy rainfall. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Excessive heat: Elevated risk * Thursday - Lightning: Limited risk - Excessive heat: Elevated risk * Friday - Lightning: Elevated risk * Saturday - Lightning: Elevated risk * Sunday - Lightning: Elevated risk * Monday No hazards. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible Tuesday afternoon and evening. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Turner
In the hours before
Local storm report, Aug 10, 4:55 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
455 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 2 ESE FT. DODGE 37.72N 99.91W
08/10/2021 E1.00 INCH FORD KS NWS EMPLOYEE
REPORTS OF QUARTER SIZE HAIL.
&&
RMLLocal storm report, Aug 10, 5:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
513 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 9 NW BELLEFONT 37.98N 99.75W
08/10/2021 E1.75 INCH HODGEMAN KS TRAINED SPOTTER
NICKEL SIZED INITIALLY THEN SOME UP TO A
SIZE OF GOLF BALLS.
&&
RMLLocal storm report, Aug 10, 5:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
518 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 E FT. DODGE 37.73N 99.92W
08/10/2021 M1.00 INCH FORD KS NWS EMPLOYEE
&&
RBSpecial weather statement, Aug 10, 5:27 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
527 PM CDT Tue Aug 10 2021
KSZ078-087-088-102300-
Meade KS-Clark KS-Ford KS-
527 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Ford,
northeastern Meade and northwestern Clark Counties through 600 PM
CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fowler, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Meade,
northwestern Clark and southwestern Ford Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3733 10012 3743 10024 3752 10013 3741 10002
TIME...MOT...LOC 2227Z 220DEG 9KT 3742 10016
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Aug 10, 5:30 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Dodge City KS
530 PM CDT Tue Aug 10 2021
KSZ078-102300-
Ford KS-
530 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Ford County
through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Wright. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3764 9983 3775 9999 3787 9984 3775 9969
TIME...MOT...LOC 2230Z 228DEG 3KT 3775 9990
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Aug 10, 5:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
548 PM CDT Tue Aug 10 2021
KSZ046-065-102315-
Rush KS-Pawnee KS-
548 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern Pawnee
and southwestern Rush Counties through 615 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nekoma, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rush Center and Nekoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3825 9940 3833 9957 3856 9950 3848 9922
TIME...MOT...LOC 2248Z 205DEG 15KT 3835 9946
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:20 AM CDT | Heat Advisory | DDC | Barber, Clark, Comanche, Edwards, Kiowa, Pawnee and 2 more | 19 hr |
| Aug 10, 4:14 PM CDT | Special Weather Statement | DDC | Ford | 31 min |
| Aug 10, 4:51 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 39 min |
| Aug 10, 4:57 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 48 min |
| Aug 10, 5:04 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 41 min |
| Aug 10, 5:27 PM CDT | Special Weather Statement | DDC | Meade | 33 min |
| Aug 10, 5:30 PM CDT | Special Weather Statement | DDC | Ford | 30 min |
| Aug 10, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 48 min |
| Aug 10, 5:58 PM CDT | Areal Flood Advisory | DDC | Ford | 2 hr |
| Aug 10, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 25 min |
| Aug 10, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 37 min |
| Aug 10, 6:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade | 47 min |
| Aug 10, 6:55 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 50 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.